John Libbey Eurotext

Epileptic Disorders

The Educational Journal of the International League Against Epilepsy

Ictal asystole in a patient with posterior reversible encephalopathy syndrome (PRES) and seizures Volume 19, numéro 3, September 2017

Illustrations

  • Figure 1
  • Figure 2
Auteurs
1 Lahey Hospital and Medical Center, Department of Neurology, Burlington, Massachusetts
2 Thomas Jefferson University Hospitals, Department of Medicine, Division of Cardiology, Philadelphia, Pennsylvania
3 Jefferson Medical College, Department of Neurology, Jefferson Comprehensive Epilepsy Center, 900 Walnut St, Suite 200, Philadelphia, Pennsylvania, USA
* Correspondence: Joanna Suski Lahey Hospital and Medical Center, Burlington Ringgold standard institution, Department of Neurology, Burlington, Massachusetts, USA
  • Mots-clés : posterior reversible encephalopathy syndrome (PRES), ictal asystole, SUDEP, epilepsy, cardiac arrest
  • DOI : 10.1684/epd.2017.0933
  • Page(s) : 374-8
  • Année de parution : 2017

We describe a case of ictal asystole in a patient with posterior reversible encephalopathy syndrome (PRES), which has never been described previously. Ictal asystole is rare and has possible serious medical consequences, including syncope, and may be a potential mechanism for sudden unexpected death in epilepsy (SUDEP). Awareness that PRES may be observed with recurrent ictal asystole may aid in the recognition and treatment of seizures in this condition and the prevention of asystole-associated complications.